MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties occurred.The 80% stenosed target lesion was located in mildly tortuous and mildly calcified left anterior descending artery.After the non-boston scientific (bsc) wire crossed the lesion, a 20mm x 2.25mm nc quantum apex balloon catheter was advanced for dilatation.Inflation was performed three times at 28 atmospheres.However, during the removal, the balloon had difficulty pulling back off from the non-bsc guidewire despite of a lot of persistence to complete.Eventually, the device was carefully and forcefully retraced to get off the guide wire and the balloon removed fully deflated.It was noted that the balloon and shaft appear to be stretched from pulling.The procedure was completed.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.The guidewire used in the procedure was not returned for analysis, so a test guidewire was used for functional testing.The guidewire passed through device with no resistance or issues.The guidewire was inserted through both the rapid port exchange and the tip of the device and encountered no difficulties.Product analysis did not confirm the reported events as the guidewire passed through the device with no resistance or issues.There was no damage or irregularity found to the device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15692040
Report Number2124215-2022-44169
Device Sequence Number12462797
Product Code LOX
UDI-Device Identifier08714729783459
UDI-Public08714729783459
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0029780283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown